1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Venlafaxine ingestion is associated with rhabdomyolysis in adults: a case series (2007)

Venlafaxine ingestion is associated with rhabdomyolysis in adults: a case series (2007)

  1. Jatelka
    The Journal of Toxicological Sciences 2007 Feb;32(1):97-101

    Wilson AD, Howell C, Waring WS

    Rhabdomyolysis has been reported after venlafaxine ingestion. We wished to characterize the prevalence of this adverse effect in a realistic clinical setting. Therefore, a retrospective casenote review was performed, including 235 patients admitted to the Royal Infirmary of Edinburgh due to venlafaxine overdose between January 2000 and June 2006. Seizures occurred in 8.9% of the study population. Patients who suffered seizures had ingested larger quantities of venlafaxine than those who did not develop seizures; median (interquartile range) 2800 mg (2006-4350 mg) versus 1500 mg (900-2700 mg, p = 0.001). Raised CK values were more prevalent in those with seizures than those without seizures (61.1% versus 25.7% respectively, p = 0.004). Nonetheless, a positive correlation was found between the quantity of venlafaxine ingested and CK across the whole group (rho = 0.201, 95% confidence interval 0.045-0.347), and in patients who had not developed seizures (rho = 0.174, 95% confidence interval 0.009-0.331). Venlafaxine overdose is associated with a high prevalence of acute muscle injury, both in patients who develop seizures and in those who do not. The clinical significance of this association merits further consideration.